MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1884070RTD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during endoscopic sinus surgery while the surgeon was operating, the section of the bur which controls the rotation came dislodged from the bur.On one occasion the complete mechanism came apart.The procedure was completed with backup products.There was no patient impact.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received indicates that the bur was intact when the surgeon began using it.However, the surgeon noticed it wasn¿t performing properly, and the inner section of the bur came out.The bur stopped functioning while being used at 30k on the patient.The surgeon had to use 3 separate burs in order to complete the procedure.All 3 burs failed to operate as they should have.
 
Additional Manufacturer Narrative
H6: previously applied fdc d16 code has been corrected to d1102.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20818858
Report Number1045254-2024-02085
Device Sequence Number18353593
Product Code EQJ
UDI-Device Identifier00643169434646
UDI-Public00643169434646
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model Number1884070RTD
Device Catalogue Number1884070RTD
Device Lot Number0229191649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date02/26/2025
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale